Addiction: Substance Abuse Community
Wellbutrin withdrawal..
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Wellbutrin withdrawal..

I've been on Wellbutrin for about a year and last week I finally decided to change to a different med.
So I just stopped taking my Wellbutrin about 5 days ago. And then, about 3 days ago I began having weird indistinct pain around the area on my arm where I'd been stabbed years ago.. Then next day the pain accentuated, and finally this morning I began having really painful symptoms like if I was having arthritis or withdrawing from an opiate - very unpleasant feeling in my bones..
So my question is, is it possible that these were caused my stopping taking Wellbutrin? Withdrawal symptoms from Wellbutrin?..

P.S.
I've also been a methadone patient for 3 years now, and it's been very successful, I never had any withdrawal symptoms related to methadone or heroin (which I quit 3 years ago) in about 3 years, and am comfortable with my methadone dosage. But these pains I am talking about are very similar to what I used to experience from heroin withdrawal..
Related Discussions
13 Comments Post a Comment
Blank
Avatar_n_tn
There is a very excellent Methadone support group atwatchdog.org.  If no one has the answer here, you would be sure to get it there.
Blank
Avatar_n_tn
If you suspect that you might be having withdrawal from welbutrin the best thing to do is a test.  Use a dose of welbutrin and see if it helps with your relieve symptoms.  If your symptoms are the result of welbutrin discontinuation then you should feel better shortly following the welbutrin dose.   If it is causing your symptoms consider weaning down rather than abruptly stopping.
Blank
23715_tn?1342286680
C4! could you please write more about your friend and how he dealt with it!
this is exactly what I was experiencing (until I finally gave in and took another pill of wellbutrin) - I was going out of my mind, my body felt like I am really badly withdrawing from heroin, and yet I am completely comfortable with my methadone dosage and have been for 3 years!..

please continue if you can, or contact me by:
igor35[at]hotmail.com
Blank
Avatar_n_tn
Hello. WEllButrin is one of the only WDs I have see someone go thru. It was a literally out of body experience for them. I fear to say more of what I think for fear of getting banned like those better than I: B'belt, rodewc, Jerri, Rex..

Yada Yada Yada..

I have been reading this forum for a Lonnnng while and s'pose I would rather have the post option as not..

Those souls were never given an option: Just a call for ca$h. Some were warned, as I understand it from reading here and elsewhere; others were sent nasty e-mails and banned.

Good luck on the WellButrin.

The friend I saw w/d was told to wean SLOWLY. That turned out to be good advice, tho somewhat late in coming. He was hallucinating at the point he decided he didnt 'need' it. I kid not.
Blank
Avatar_n_tn

Ive been on Wellbutrin, its an antidepressant. You shouldnt just stop, you should taper off. I dont know the dosage youre on so check with your doc for a taper plan.

Stopping abruptly messes with your head, so definately talk to your doc.

DM
Blank
Avatar_n_tn
I need help , and I couldn't start a new thread.     Since I've stopped the percocet I've been craving carbs with a deadly magnitude. I know it's because I need the seritonin (because I'm depressed.)   I 've never done this before..... (I'm eating candy bars and not swollowing.) The only pleasure in my life is food and I can't have it for fear of weight gain. I've just  chewed and tasted about 6 miniature almond joys. I felt I had better ask you guys if you've ever heard of this behavior....will I gain weight ? Get sick? My chest feels.....well I think I may be having an anxiety attack and my stomach is hurting. Someone please help.
cannedheels
Blank
Avatar_n_tn
Well, I wanted to add that I did the whole bag of mounds except for three.I ate until (rather chewed and tasted only)until I felt full. I know some of it got into my system  with  my salivary glands going wild.....but I did not swallow one bite! This seems like a good idea. Certainly better than throwing up.Which I avoid at all costs, (it terrifies me.)I don't feel deprived now.I honestly didn't think I'd feel satisfied without swallowing. I've learned that I have an addictive personality. (with people, drugs, food.)This forum has crystallized so much for me.
Blank
Avatar_n_tn
I've been taken Wellbutrin for about 9 months now and I've recently become unemployed...Mortgage business, you know how it goes...anyways now I have no insurance and recently received a contracting job, meaning I won't have insurance for a while.  I have about a month in a half of pills so I have been taking a pill every other day.  I've been feeling ill, almost like I have the flu.  I've been cranky, weak, tired and very emotional.  I thought it was all because of my move and my new job but then I thought it could be withdrawals.  I start my new job in a week and I can't go in there acting like this, I have to be on my toes.  Do you think I should continue taking the pills every other day or just stop completely?  Ugh, this sucks!
Blank
217599_tn?1202854552
to all of you on wellbutrin......it is a medication for depression and anxiety.  all of the meds in that class have to be tapered off of under a dr.s supervision.  it can be dangerous to do it on your own.  please get help.
Blank
228686_tn?1211558307
I know two people who swear wellbutrin wasn't addictive, didn't go through withdrawal with it, worked great for them...both took it a month or two tops.

Then I keep hearing people who claim they're going through withdrawal from wellbutrin. I always assumed it was addictive, and it sounds like it is.

You should either stop completely (with assistance if possible) or take it as prescribed. What your doing sounds like you're just torturing yourself.

If you don't mind my asking, have you had any kind of opiate addiction (or other drug) in your recent history? Pill or otherwise? I'm curious because I'm trying to see if there's a trend here.
Blank
Avatar_n_tn
So I've desided to keep taking the pill and dish out the money.

Savas:  No, I have never been addicted to any opiate before.  Wait, I take that back...I was taking Effexor for a little while and had trouble getting off of those pills but I didn't feel physical hurt; I was simply way more depressed and just had to tough it out.  

Also, every person can react to this drug differently then others.  You know two people who had taken the drug for a month or two when the drug takes about 3 to 4 weeks to actually do what it's supposed to do.  Also the mg they were taking was probably less.  The drug is used to help people stop smoking and also for people who are depressed.  I'm sure the people looking to stop smoking have a lower dosage and the people who are depressed have a higher dosage.
Blank
Avatar_m_tn
I just wanted to say that I appreciate forums such as this.  I ran out of my Wellbutrin; unable to pay for my prescription on time.  So I felt that I could wait a week or so (I'm new to Wellbutrin). All I know is that I begin to hurt and ache in places that I actually never knew had a problem. I  did not actually associate this with Wellbutrin until I was crying in pain and wondering why I was hurting so much. I did not want to get up in the morning.  I was tired all the time.  Just awful!! This lasted for 2 or 3 weeks.  In that time I had come to question where this was coming from since I had never hurt that bad before.  Today I got my prescription filled and an hour after taking the first pill all...I mean ALL of the pain went away!!

Please do not just drop off of these.  Get help if you want to come off!  I learned my lesson.
Blank
Avatar_m_tn
Oh ok... so I realize that this is an old forum... But ..I found it as I was looking for answers so there... Now it's up to date.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Addiction Answerers
4810126_tn?1409496012
Blank
EvolverU
Boston, MA
3197167_tn?1348972206
Blank
clean_in_ks
KS
495284_tn?1333897642
Blank
dominosarah
City of Dominatrix, MN
4113881_tn?1401895587
Blank
ActingBrandNew
Torrance, CA
Avatar_m_tn
Blank
weaver71
Other
6942344_tn?1410169826
Blank
Amandag78
Perth, Australia